I've got Hashimoto's and a multi-nodular goitre and am on levothyroxine for hypothyroidism. Occasionally (every couple of months or so) I get periods of a few days when I get night sweats (wake up to find myself drenched) or have hot flushes or palpitations at night. Could this be caused by fluctuations in my thyroid levels - either from the Hashimotos or the nodules? I've had scans done of the nodules and the doctors don't seem to think there's anything to worry about there.
I would say it is from the nodules and hashi's. Every so often I will get these moments of hyperness as well. With Hashi's you can expect these episodes of ups and downs where for a few days you will actually go hyper. My nodules disperse extra hormone at times and this will cause hyper episodes.
Once the Hashimoto antibodies have destroyed enough of your thyroid, you will not have these hyper episodes. Try to be patient as some of us it takes much longer for this to happen. :)
Could be as "SWEATING" IS a side effect of Synthroid. While Synthroid's side effects on drugs.com don't specifically say "night sweats" - just "sweating" - think about it - during the day, we're constantly in changing temps, taking off or putting on our coats, getting in or out of heat/air conditioning vehicles and buildings and outside - always being subjected to unstable temperatures...
I'd ask your doc to check your hormones - ALL of them. Especially if you're in your 40's to 50's...
I too have Hashi's, with a multi-nodule and small goiter with ADRENAL INSUFFICIENCY, Adrenal Adenoma, Fibromyalgia and on and on.....
BTW, did you know that your adrenal glands ALSO make your sexual hormones? Like Estrogen(S), DHEA, testosterone - yes, woman have that too? They're a backup to your ovaries, etc. AND that these "Hormones" are really considered steroids?
And unfortunately, since Hashi's IS an Auto-Immune Disease, it can lead to another - so there are many things that could be causing your "night sweats".
Also, studies do show that people with Hashi's do much better on T3 and T4 than just T4. It's a wonder your Doctor didn't even check your T3. Something else to look at.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.